MAUDE Adverse Event Report: MC3 INC. CRESCENT JUGULAR DUAL LUMEN CATHETER 32 FR

MC3 INC. CRESCENT JUGULAR DUAL LUMEN CATHETER 32 FR
Model Number 70132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Cardiac Arrest (1762); Brain Injury (2219)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mc3 was made aware of this event via medwatch report from user (report mw5105171, received by manufacturer from fda on14dec2021) which described a catheter break after the patient was supported for 50 days on ecmo.According to event as reported, there was an air bubble detection alarm triggered.It is not known if the detection of the bubble stopped circulatory support.The report also stated that the catheter broke and necessitated surgical intervention to continue ecmo.During this surgery the patient suffered an anoxic brain injury.The exact cause of injury is not clear from the information provided.The report stated that the patient was resuscitated successfully and ecmo restarted after this event but then patient family withdrew care which resulted in death.Mc3 is working with the distributor to obtain more details about the event as reported.
 
Event or Problem Description
Ecmo cannula (at 50 days) developed a hairline crack which allowed air to be entrained in the system.When the bubble detector alarmed the perfusionist contacted the physician who came and took patient to operating room to change out.Patient arrested during this time and suffered an anoxic brain injury.Was resuscitated successfully.Patient's family withdrew care on (b)(6) 2021 and patient passed.

Brand Name
CRESCENT JUGULAR DUAL LUMEN CATHETER 32 FR
Common Device Name
DUAL LUMEN CATHETER 32 FR
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
martha rumford
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key13239928
Report Number3011468686-2021-00018
Device Sequence Number19972034
Product Code PZS
UDI-Device Identifier10854916006826
UDI-Public(01)10854916006826(17)240331(10)2102173
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number70132
Device Catalogue Number70132
Device Lot Number2102173
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown